Alert archive / Missouri / Wind Advisories in 2022

Wind Advisory 8, NWS Springfield, MO

May 30, 2022Barton County, Jasper County, Vernon County, Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this wind advisory at May 30, 2022, 4:14 AM CDT for Barton County, Jasper County, Vernon County, Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at May 30, 2022, 5:00 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
May 30, 2022, 4:14 AM CDT (09:14 UTC)
In effect from
May 30, 2022, 5:00 AM CDT
Expired
May 30, 2022, 4:00 PM CDT
In force
11 hr
Issued by
NWS Springfield, MO

Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barton County, MO, Jasper County, MO, Vernon County, MO

The radar

The Springfield radar (KSGF), 110 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2022-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 348 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2022-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 264 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
348 J/kg
Mixed-layer CIN
-529 J/kg
Mixed-layer LCL
1932 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
264 m²/s²
0-3 km storm-relative helicity
316 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

260 
WWUS73 KSGF 300914
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
414 AM CDT Mon May 30 2022

KSZ073-097-101-MOZ066-077-088-301800-
/O.NEW.KSGF.WI.Y.0008.220530T1000Z-220530T1800Z/
Bourbon-Crawford-Cherokee-Vernon-Barton-Jasper-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Nevada, Kenoma, Lamar, Joplin, 
and Carthage
414 AM CDT Mon May 30 2022

...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...In Kansas, Bourbon, Crawford and Cherokee Counties. In 
  Missouri, Vernon, Barton and Jasper Counties.

* WHEN...Until 1 PM CDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
3 follow-up statements
814 
WWUS73 KSGF 301634
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
1134 AM CDT Mon May 30 2022

KSZ073-097-MOZ066-302100-
/O.EXT.KSGF.WI.Y.0008.000000T0000Z-220530T2100Z/
Bourbon-Crawford-Vernon-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, and Nevada
1134 AM CDT Mon May 30 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

* WHAT...South winds gusts around 45 mph expected.

* WHERE...In Kansas, Bourbon, Crawford and Cherokee Counties. In 
  Missouri, Vernon, Barton and Jasper Counties.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ101-MOZ077-088-301800-
/O.CON.KSGF.WI.Y.0008.000000T0000Z-220530T1800Z/
Cherokee-Barton-Jasper-
Including the cities of Baxter Springs, Lowell, Riverton, 
Columbus, Neutral, Sherwin, Stippville, Kenoma, Lamar, Joplin, 
and Carthage
1134 AM CDT Mon May 30 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WHAT...South winds gusts up to around 45 mph expected.

* WHERE...In Kansas, Bourbon, Crawford and Cherokee Counties. In 
  Missouri, Vernon, Barton and Jasper Counties.

* WHEN...Until 1 PM CDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
232 
WWUS73 KSGF 301827
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
127 PM CDT Mon May 30 2022

KSZ101-MOZ077-088-301930-
/O.EXP.KSGF.WI.Y.0008.000000T0000Z-220530T1800Z/
Cherokee-Barton-Jasper-
Including the cities of Baxter Springs, Lowell, Riverton, 
Columbus, Neutral, Sherwin, Stippville, Kenoma, Lamar, Joplin, 
and Carthage
127 PM CDT Mon May 30 2022

...WIND ADVISORY HAS EXPIRED...

Wind gusts are expected to stay at or below 40 mph. 

$$

KSZ073-097-MOZ066-302100-
/O.CON.KSGF.WI.Y.0008.000000T0000Z-220530T2100Z/
Bourbon-Crawford-Vernon-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, and Nevada
127 PM CDT Mon May 30 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WHAT...South winds gusts around 45 mph expected.

* WHERE...In Kansas, Bourbon, Crawford and Cherokee Counties. In 
  Missouri, Vernon, Barton and Jasper Counties. 

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
814 
WWUS73 KSGF 302052
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
352 PM CDT Mon May 30 2022

KSZ073-097-MOZ066-302200-
/O.EXP.KSGF.WI.Y.0008.000000T0000Z-220530T2100Z/
Bourbon-Crawford-Vernon-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, and Nevada
352 PM CDT Mon May 30 2022

...WIND ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON...

Winds are expected to diminish late this afternoon and tonight.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at May 30, 3:44 AM CDT, 30 minutes earlier.

Area forecast discussion, May 30, 3:44 AM CDT, 30 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
344 AM CDT Mon May 30 2022

Key Messages:

1. Windy conditions will occur across the region again this
morning and afternoon, as southerly winds gusts up to 30 to 45
mph.

2. Warm weather will continue across the region Today and Tuesday
as highs in the 80s occur both days.

3. Best precipitation chances will return to the area Tuesday
evening into Thursday with a cold front.

4. There is the potential for strong to severe storms late Tuesday
afternoon into Tuesday night. A few strong to severe storms may be
possible again Wednesday evening/night.

.SHORT TERM...(Today and tonight)
Issued at 344 AM CDT Mon May 30 2022

Surface low pressure is located across western Kansas early this
morning. The low will move north into the Dakotas today. The
pressure gradient will remain tight across the area east of the
low. Windy conditions will again occur across the area this
morning, starting to increase just after sunrise, into the
afternoon hours. The pressure gradient will gradually slack
slightly this evening and tonight. Gusty winds will still occur
this evening and tonight, but will not be as strong as what will
occur this morning and afternoon when southerly wind gusts up to
30 to 45 mph can be expected. The strongest winds will occur
across southeastern Kansas into western Missouri. At this time it
appears gusts may remain just below Wind Advisory criteria, as the
better chances for this look to be just west and southwest of the
area.

Some showers and storms have developed over portions of south
central Kansas and north central Oklahoma. This activity will lift
north and should dissipate before making it into our area like
what has occurred with the nightly convection the last few
nights. An increase in some mid to high clouds will be possible
this morning across the western parts of the forecast area but the
area should remain dry.

A warm air mass remains in place across the area and highs should
once again warm into the middle to upper 80s this afternoon. A
strong cap will be in place across the area today so we are not
expecting any showers or storms through this evening.

Storms will develop across parts of Kansas and Nebraska this
evening and tonight. This activity will mainly move south into
parts of southeastern Kansas and west central Missouri late
tonight into Tuesday morning. The better chances should remain
north and west of the area.

.LONG TERM...(Tuesday through Sunday)
Issued at 344 AM CDT Mon May 30 2022

A cold front will start to move south towards the area on Tuesday.
The front should remain north of the area through much of the
afternoon allowing highs to warm into the low to middle 80s
Tuesday afternoon.

Storms will develop across the central plains tonight, will have
to watch how far south any outflows from this convection can make
it. As the cap will start to weaken by late afternoon across the
northwestern portions of the forecast area. If any outflows can
move into the area ahead of the front, they could trigger a few
storms. Otherwise the front should start to sag south into the
area this evening. Instability will increase from northern Texas
into northern Missouri, clipping the northern parts of the area,
generally north of I-44. Deep layer shear will increase but the
strongest values should appear just west and north of the area.

Supercells will be possible as storms develop along the front
when storms first develop, likely just north and west of the
area. The flow will be more parallel to the front so these storms
will likely congeal into multicell storms as the front and they
move south. A few supercells will be possible across the far
northwestern parts of the forecast area. As the storms move south
they should form into more of line. Hail up to the size of golf
balls will be possible along with gusty winds up to 70 mph mainly
northwest of the I-44 corridor. Instability will start to weaken
overnight but a wind risk and small hail risk will continue as the
storms will likely form into a line. Low level flow is weak, but
there could be a low tornado risk mainly across the north if any
supercell can ride along the front. The main risk will again be
large hail and damaging straight line winds. With the flow being
parallel to the front there will be the risk for heavy rain and
localized minor flooding with this activity too.

Showers and storms should be on going on Wednesday behind the
front as upper energy moves across the area. Instability should
be weaker during the day. An upper level shortwave will track
through the area Wednesday night into Thursday night. Elevated
instability will spread back north into the area ahead of the
trough. Additional showers and storms will develop Wednesday night
into Thursday morning. There could be a few strong to marginally
shear storms given the uncapped elevated instability. Hail up to
the size of quarters will be the main risk. Locally heavy
rainfall will also be possible.

The rain will move south of the area by Thursday afternoon and a
dry period will occur from Thursday into Friday. Slight cooler
conditions will occur Wednesday through Friday as highs in the 70s
occur. Another system may then bring some additional chances for
showers and storms to the area at some point this weekend. Models
differ on the exact track and timing of this system so there is
still uncertainty exactly where the rain will occur.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1119 PM CDT Sun May 29 2022

A tight pressure gradient will continue to produce gusty south
winds up to 30-35 kt through the TAF period. Expect low-level
wind shear overnight at the sites as well before subsiding Monday
morning. Otherwise, look for VFR conditions.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Wise
LONG TERM...Wise
AVIATION...Didio
Hazardous weather outlook, May 30, 3:00 AM CDT, 1 hour 14 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
300 AM CDT Mon May 30 2022

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-310800-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
300 AM CDT Mon May 30 2022

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited lightning risk.
  Limited non thunderstorm wind risk.

DISCUSSION...

Southerly wind gusts of 30 to 40 mph will continue to occur across
the area this morning into this afternoon. The strongest winds
will be across western Missouri and southeastern Kansas.

A few isolated thunderstorms may move into portions of extreme
southeastern Kansas late tonight into early Tuesday morning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Better chances for showers and storms will then occur at times
Tuesday through Thursday as a cold front slowly moves through the
region.

Strong to severe storms will be possible late Tuesday
afternoon into the overnight hours, mainly along and northwest of
the I-44 corridor. Hail to around the size of golfballs and gusty
winds up to around 70 mph will be the main risk. Locally heavy
rainfall will also be possible and could lead to a localized minor
flooding risk.

Additional strong to severe storms will be possible Wednesday
night into Thursday morning. The main risk with this activity will
be hail up to the size of quarters with a few of the most intense
storms. Locally heavy rainfall will also be possible with this
activity.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Wise

Nearby

Wind Advisories in Missouri, 2022Wind Advisories in Kansas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.